MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - EXPRESS; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - EXPRESS; ALIGNER, SEQUENTIAL
Model Number 9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 01/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient experienced a root fracture on tooth #12 and required extraction.The patient reported symptoms of pain prior to the extraction.The patient required medical intervention a bone graft, and leaving the space for an implant and crown.The patient was prescribed antibiotics, phenergan, and a medrol dose pack to manage symptoms associated with the reported adverse event.The patient indicated taking medications regularly, but specific medications were not provided.The patient did not discontinue use of the invisalign system aligners.The patient is reportedly improving per the treating doctor.
 
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".The treating doctor shared that the primary factor contributing to the extraction was likely a microfracture resulting from a past car accident, which may have deteriorated gradually.However, the doctor did not rule out the possibility that orthodontic treatment may have aggravated the pre existing condition.Align's clinical review of available records indicates that although the patient had completed multiple prior treatment orders and was on stage 1 of a secondary order, tooth movement forces may potentially aggravate an underlying structural weakness.There is no conclusive evidence provided that supports or opposes whether the invisalign system aligners caused or contributed to the reported tooth loss.Based on the available information and the clinical assessment below, the treating doctor reported that the patient required tooth extraction, and the invisalign system aligners were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.

Brand Name
INVISALIGN SYSTEM - EXPRESS
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24307102
Report Number2953749-2026-00247
Device Sequence Number21247928
Product Code NXC
UDI-Device Identifier00816063020219
UDI-Public(01)00816063020219(10)0242781008(13)251214(91)2837173001N
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9003
Device Lot Number242781008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age31 YR
Patient SexFemale